Alert archive / Colorado / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 39, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 24, 2018, 12:29 PM MDT for Lincoln County, Colorado. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2018, 12:29 PM MDT (18:29 UTC)
- Expired
- May 24, 2018, 1:15 PM MDT
- In force
- 46 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lincoln County, CO
The radar
The Pueblo radar (KPUX), 44 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 6.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -290 J/kg
- Mixed-layer LCL
- 1895 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
553
WUUS55 KBOU 241829
SVRBOU
COC073-241915-
/O.NEW.KBOU.SV.W.0039.180524T1829Z-180524T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Denver CO
1229 PM MDT THU MAY 24 2018
The National Weather Service in Denver Colorado has issued a
* Severe Thunderstorm Warning for...
Southwestern Lincoln County in east central Colorado...
* Until 115 PM MDT.
* At 1227 PM MDT, a severe thunderstorm was located 9 miles south of
Kutch, or 36 miles south of Limon, moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees. Hail damage to
vehicles is expected.
* Locations impacted include...
Forder.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3873 10398 3885 10395 3885 10365 3861 10369
TIME...MOT...LOC 1827Z 283DEG 11KT 3877 10389
HAIL...1.00IN
WIND...60MPH
$$
KRIEDERMAN2 follow-up statements
783
WWUS55 KBOU 241851
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
1251 PM MDT THU MAY 24 2018
COC073-241915-
/O.CON.KBOU.SV.W.0039.000000T0000Z-180524T1915Z/
Lincoln CO-
1251 PM MDT THU MAY 24 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM MDT
FOR SOUTHWESTERN LINCOLN COUNTY...
At 1249 PM MDT, a severe thunderstorm was located 7 miles northwest
of Forder, or 35 miles south of Limon, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees. Hail damage to
vehicles is expected.
Locations impacted include...
Forder.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3869 10389 3883 10388 3885 10365 3861 10369
TIME...MOT...LOC 1849Z 283DEG 11KT 3875 10380
HAIL...1.00IN
WIND...60MPH
$$
KRIEDERMAN993
WWUS55 KBOU 241913
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
113 PM MDT THU MAY 24 2018
COC073-241923-
/O.EXP.KBOU.SV.W.0039.000000T0000Z-180524T1915Z/
Lincoln CO-
113 PM MDT THU MAY 24 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LINCOLN COUNTY
WILL EXPIRE AT 115 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. Some small hail
and gusty winds to 40 mph may still be possible.
LAT...LON 3869 10389 3883 10388 3885 10365 3861 10369
TIME...MOT...LOC 1913Z 283DEG 11KT 3874 10372
$$
KRIEDERMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 10:53 AM MDT, 1 hour 36 minutes earlier.
Area forecast discussion, May 24, 10:53 AM MDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1053 AM MDT Thu May 24 2018 .UPDATE... Issued at 1053 AM MDT Thu May 24 2018 No changes to the forecast at this time. The airmass is much drier than yesterday, and initial cloud development over the mountains today is much less than yesterday. Enough moisture should still linger for some thunderstorms to develop, but only brief rain and small hail are expected. Flow aloft has transitioned to more westerly today which should lead to showers developing over the foothills and dissipating as they move over the plains and entrain the drier air. Gusty winds could also accompany the decaying showers. && .SHORT TERM...(Today and tonight) Issued at 330 AM MDT Thu May 24 2018 High pressure ridge aloft now over the Great Basin will be building into Colorado over the next 24 hours. Overall trends will be drier conditions as the flow aloft weakens and shifts a bit more westerly by late today. Expect only a 1-2 degree warming today as 700mb temperatures rise slightly to around +12c. Not much moisture to work with today so only a very slight threat of showers/storms over higher mountains and elevated terrain over the Palmer Divide. Even that might be too much. No severe storms expected with low CAPE and very little shear to work with. .LONG TERM...(Friday through Wednesday) Issued at 330 AM MDT Thu May 24 2018 For Friday, the upper level closed low will be into the West coast of CA with SW flow aloft over CO. Increased ridging will help to bring 700 mb temps into the +13C range with highs in the upper 80s over the plains. Conditions will be dry and stable with no thunderstorm activity expected. These conditions will persist through Saturday where the warmest temperatures of the week will occur. Highs over the plains are expected to break the 90 degree mark with 60s and 70s in the high country. This could be the warmest day we have seen so far this year for some areas so please take precautions and always remember to Look Before You Lock! By Sunday, the upper low will have pushed east into the Great Basin bringing upper level flow more southerly. Lee side closed lows will set up over the plains by the afternoon helping to pull in moisture rich SE flow. An embedded shortwave seen on model QG fields will move through the region from the SSW sometime on Sunday. At this time it appears most of the plains will be too stable for much activity but the mountains and far NE plains near the KS and NE border could see some isolated storm development by the afternoon. Main concerns would be gusty winds with dry low levels and an inverted-V sounding. Highs on Sunday will continue to be warmer than normal with temperatures in the mid to upper 80s. For the start of next week the low becomes disjointed and slightly stacked. Models differ on the exact evolution of the low center with he GFS splitting the energy and the EC taking it North into southern Idaho. Either way, Colorado remains under SW flow with ongoing embedded shortwaves bringing a chance of afternoon showers and thunderstorms to the region. Temperatures will fall closer to seasonal normals with highs in the upper 70s through Tuesday before gradually increasing back into the 80s by mid week. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1053 AM MDT Thu May 24 2018 No aviation impacts expected today. Showers that form over the foothills should dissipate as the move away from the higher terrain, causing erratic gusty winds. Winds will be mostly light and variable through the afternoon, except near decaying showers. Later tonight, winds will transition to drainage southerlies. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Dankers SHORT TERM...Entrekin LONG TERM...Bowen AVIATION...Dankers
Hazardous weather outlook, May 24, 10:42 AM MDT, 1 hour 47 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1042 AM MDT Thu May 24 2018 COZ030>051-251645- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1042 AM MDT Thu May 24 2018 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Only a few late day showers and thunderstorms are expected over the higher mountains and across the higher terrain of Elbert and Lincoln counties. The thunderstorms will produce brief rain, small hail and gusty winds. Severe storms are not expected through tonight. Dry and warm conditions will prevail across the rest of northeast Colorado today. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Dry and warm conditions will prevail Friday and Saturday with highs reaching into the lower 90s. These will be the warmest days so far this year for some areas on the plains, so precautions are advised and always "Look before you Lock!" An approaching storm system will bring increased chances of showers and thunderstorms to the mountains and eastern plains Sunday through the middle of next week. Temperatures will hover between the upper 70s and mid 80s through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 2:39 PM MDT | Fire Weather Watch | BOU | Park | 36 hr |
| May 24, 4:14 PM MDT | Special Weather Statement | BOU | Elbert | 46 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.